Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 16, 2001

Insulin

Question from Sarasota, Florida, USA:

I am a 40 year old female diagnosed with type�2 diabetes about five years ago. I took oral agents until about four months ago when my hemoglobin A1c was 12.0%, and since I have lost 20 pounds over the past six months, I asked to go on insulin. My endocrinologist thinks I may have been allergic to the protamine in both 30/70 and 25/75 insulins so I am now taking Lente and Regular. I am unable to find much about this problem; can you help?

Answer:

Allergic reactions to insulin are quite uncommon. When they occur, the reaction is maximal at the insulin injection site. To confirm the diagnosis, skin testing is required. Otherwise, it is a best guess as to the cause of a reaction.

JTL